My son was diagnosed with ADHD when he was 6 and has been on concerta since that time which has helped him tremendously until recently. It's as if the concerta has no effect on him anymore.
his doctor said he can't up his dosage to 36 mg because of his weight (he weighs approx 65 pounds). Has anyone ever heard of this? I didn't think the dosage was based on weight.
In general, no - the dosage is not based on weight. However, perhaps your son's doctor is concerned about increasing the dosage because of the appetite-suppressing side effect, and if your son is too thin for his size, he may be concerned about that.
Having said that, if the medication is not helping him, then something needs to be done. Continuing to give him medication that is not working is not a good idea.
You should take this back to your son's doctor and get specifics about why his weight and an increased dosage don't mix. If the dr responds that its because of the recommended dosage because of his weight-- then get another dr, cause that is just not the right answer.If the dr thinks that a switch to a different medication may be more beneficial, then ask why, and if the answer makes sense, you can take that approach. But continuing to give him a dosage of medication that does not work -- well, that does not make sense in any case, I don't think.
yes as the child grows and yes in weight particularly they dosage has to be increased or it will not work how it should and has in the past i know with the concerta they roughly work it out 1mg for each kilogram,so my child is on 36mg but weighs 40kg we went just under as apposed to giving to higher dose. hope that helps
TALK TO YOUR DOCTOR ABOUT ADDING CLONADINE AT BED TIME. WE HAD TO DO IT FOR MY 7 YEAR OLD DAUGHTER BECAUSE SHE WAS ACTING LIKE HER MEDS WEREN'T WORKING ANYMORE, AND IT HELPED ALL THE WAY AROUND. IT HELPS MAKE THE CONCERTA WORK LIKE IT SHOULD, IT HELPS THEM SLEEP INSTEAD OF THE CONCERTA WEARING OFF THEN THEM NOT BEING ABLE TO FALL ASLEEP UNTIL LATE AT NIGHT, AND IT IS SUPPOSED TO HELP WITH THEIR APPETITE. THAT SEEMS TO BE PRETTY NORMAL TOO. GIVE IT A SHOT. IT WAS MY OTHER OPTION BECAUSE THE DOC THOUGHT HER BODY HAD GROWN IMMUNE TO THE MEDS, AND i AM NOT ABOUT TO UP HER DOSE SINCE SHE ONLY WEIGHS ABOUT 50 POUNDS.
My son is also 8 and he is on 54 mg. He weighs a little less than your son. I always push food into him. We did the clonodine for a while but it made his heart race at night when he took it. It scared me. He has a hard time falling asleep. Basically, I wouldn't be concerned with 36 mg.
My child is 54 lbs and is taking 36mg. The only problem I have had with her is in the evening the "come down" is horrible. She is very irritable. She has improved in school tremendously but I'm still concerned about the let down.
my daughter is 7 year old and she weights 48.5 she was on 27 mg of conerta and now the doctor had put her on 36 mg i was wondering if you any parent had this happen to your child and how they have react
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.